Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 424, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 20, 2006, 3:35 PM CDT for Sebastian County, Arkansas; LeFlore County, Oklahoma. It was in force for 55 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 20, 2006, 3:35 PM CDT (20:35 UTC)
- Expired
- Aug 20, 2006, 4:30 PM CDT
- In force
- 55 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Sebastian County, AR, LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 23 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 20, 3:58 PM CDT | TSTM WND DMG | Fort Smith, AR | *** 1 INJ *** ONE INJURY FROM FLYING GLASS FROM A STORE IN DOWNTOWN FORT SMITH...REPORTED BY ADEM. |
| Aug 20, 3:58 PM CDT | TSTM WND DMG | Fort Smith, AR | IN DOWNTOWN FORT SMITH...FROM 7TH AND GARRISON TO 20TH AND ROGERS...A MICROWAVE TOWER BLOWN DOWN...WINDOWS BLOWN OUT OF BUILDINGS...A/C UNITS BLOWN OFF ROOFS OF BUILDINGS...TREES DOWN ON HOMES...ESTIMATED 6000 HOMES NEAR DOWNTOWN WITHOUT POWER. |
| Aug 20, 3:58 PM CDT | TSTM WND GST 0 | Fort Smith, AR | ASOS WIND GUST AT FSM 56 KNOTS AT 358 / 2058 UTC. |
| Aug 20, 3:58 PM CDT | TSTM WND GST 64 | Fort Smith, AR | ASOS WIND GUST AT FSM 56 KNOTS AT 358 / 2058 UTC. |
| Aug 20, 4:17 PM CDT | TSTM WND DMG | Arkoma, OK | NUMEROUS TREES DOWN...HALF OF THE CITY WITHOUT POWER. |
| Aug 20, 4:25 PM CDT | TSTM WND DMG | Fort Smith, AR | LARGE TREES BLOWN DOWN. POWER OUTAGES. ESTIMATED WINDS IN EXCESS OF 55 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.6 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 691 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 202035
SVRTSA
ARC131-OKC079-202130-
/O.NEW.KTSA.SV.W.0424.060820T2035Z-060820T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
335 PM CDT SUN AUG 20 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LE FLORE COUNTY IN SOUTHEAST OKLAHOMA
SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS
* UNTIL 430 PM CDT
* AT 331 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED NEAR HACKETT...MOVING SOUTH AT 5
MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CAMERON...
PANAMA...BOKOSHE...WISTER...HOWE...FANSHAWE...FORT SMITH AND
POTEAU.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3532 9479 3492 9496 3493 9443 3535 9427
3543 9437
$$2 follow-up statements
000
WWUS54 KTSA 202059
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
358 PM CDT SUN AUG 20 2006
ARC131-OKC079-202130-
/O.CON.KTSA.SV.W.0424.000000T0000Z-060820T2130Z/
SEBASTIAN AR-LE FLORE OK-
358 PM CDT SUN AUG 20 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR LE FLORE AND SEBASTIAN COUNTIES...
AT 356 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR RYE HILL...MOVING
SOUTHEAST AT 5 MPH. ADDITIONAL SEVERE THUNDERSTORMS WERE LOCATED
NORTH OF FANSHAWE AND WEST OF SPIRO. THESE STORMS WERE NEARLY
STATIONARY AND WILL ALSO BE CAPABLE OF PRODUCING WINDS TO 60 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SHADY POINT...
JENNY LIND...JENSON...ROCK ISLAND...URSULA...BLOOMER...HACKETT...
CAMERON...MANSFIELD...EXCELSIOR...BURNVILLE...WITCHERVILLE...DAYTON..
.MIDLAND...HUNTINGTON...FORT SMITH
...GREENWOOD...HARTFORD...PATTERSON...CROSSROADS...LIBERTY...WISTER.
..HOWE...FANSHAWE AND POTEAU.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3532 9479 3489 9499 3497 9425 3536 9406
3543 9437
$$000
WWUS54 KTSA 202131
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
431 PM CDT SUN AUG 20 2006
ARC131-OKC079-202141-
/O.EXP.KTSA.SV.W.0424.000000T0000Z-060820T2130Z/
SEBASTIAN AR-LE FLORE OK-
431 PM CDT SUN AUG 20 2006
...THE SEVERE THUNDERSTORM WARNING FOR LE FLORE AND SEBASTIAN
COUNTIES EXPIRES AT 430 PM CDT...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
GUSTY WINDS TO 50 MPH AND HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS
STORM.
LAT...LON 3507 9425 3496 9423 3493 9445 3451 9446
3451 9493 3468 9493 3469 9505 3486 9505
3496 9492 3521 9493 3522 9481 3534 9480
3535 9471 3528 9466 3534 9459 3530 9450
3545 9440 3535 9427 3544 9407 3515 9402
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 10:35 AM CDT, 5 hours earlier.
Area forecast discussion, Aug 20, 10:35 AM CDT, 5 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1035 AM CDT SUN AUG 20 2006 .DISCUSSION... APPROXIMATE LOCATION OF COLD FRONT IS A LINE FROM FAYETTEVILLE TO SALLISAW TO MCALESTER. LOCATIONS SOUTH WILL SEE ONLY MINOR RELIEF FROM THE HEAT...WHILE NORTHERN SITES WILL BE NOTICEABLY COOLER ESPECIALLY NORTHEAST OKLAHOMA WHERE MORE WIDESPREAD CLOUD COVER PREVAILS. UPDATE WILL TAKE A SHOT AT REFINING TEMPS WITH MOST SITES RAISED A FEW DEGREES...WITH THE LARGEST UPWARD ADJUSTMENTS FOR FAR SOUTHEAST OKLAHOMA. LINGERING LIGHT RAIN WILL REMAIN POSSIBLE ACROSS THE FAR NORTH THIS AFTERNOON BENEATH MID LEVEL MOISTURE PLUME...WITH THE CHANCES OF THUNDERSTORMS SHIFTING SOUTHWARD TO NEAR SURFACE BOUNDARY. CAP STRENGTH IS NOTICEABLY HIGHER TODAY THAN THIS TIME YESTERDAY...THOUGH AVAILABLE INSTABILITY HAS ALSO INCREASED AS DEWPOINTS HAVE BEEN SLOW TO MIX OUT. WILL CARRY SLIGHT CHANCE OF STORMS AREAWIDE...WITH SLIGHTLY HIGHER CHANCES ALONG EXPECTED FRONTAL POSITION. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 07 LONG TERM FORECASTER ID= 5
Hazardous weather outlook, Aug 20, 12:55 PM CDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1255 PM CDT SUN AUG 20 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-211000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT SUN AUG 20 2006 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND ALL OF NORTHWEST ARKANSAS. ONSET...AFTER 2 PM. DANGEROUS HEAT. RISK...ELEVATED. AREA...WEST CENTRAL ARKANSAS AND SOUTHEAST OKLAHOMA. ONSET...THIS AFTERNOON. FIRE WEATHER DANGER. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA. ONSET...THIS AFTERNOON...ENDING BY EARLY EVENING. DISCUSSION... SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EVENING ACROSS SOUTHEAST OKLAHOMA AND PORTIONS OF NORTHWEST ARKANSAS. THUNDERSTORM COVERAGE WILL BE HIGHEST ALONG AND SOUTH OF INTERSTATE 40. INSTABILITY HAS INCREASED COMPARED TO RECENT DAYS...AND THIS WILL SUPPORT AN INCREASED CHANCE OF SEVERE WEATHER. THE PRIMARY IMPACT WILL BE DAMAGING DOWNBURST WINDS OF 60 TO 70 MPH. HOT TEMPERATURES CONTINUE TODAY ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. THESE CONDITIONS RAISE BOTH EXCESSIVE HEAT AND FIRE WEATHER CONCERNS FOR THE AFTERNOON HOURS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SHOULD ANY ORGANIZED AREA OF THUNDERSTORM ACTIVITY DEVELOP. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...NO HAZARDS. WEDNESDAY...DANGEROUS HEAT POTENTIAL. THURSDAY...VERY HIGH FIRE WEATHER POTENTIAL...DANGEROUS HEAT POTENTIAL. FRIDAY...DANGEROUS HEAT POTENTIAL. SATURDAY...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE EARLY PART OF THE UPCOMING WEEK...WITH HOT TEMPERATURES RETURNING BY THE MID TO LATTER HALF OF THE WEEK. THE EXPECTED TEMPERATURES ALONG WITH ANY GUSTY WINDS WILL RAISE FIRE WEATHER CONCERNS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Aug 20, 2:40 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
240 PM CDT SUN AUG 20 2006
OKZ075-202015-
LATIMER OK-
240 PM CDT SUN AUG 20 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
LATIMER
AT 240 PM CDT...DOPPLER RADAR INDICATED A NEARLY STATIONARY STRONG
THUNDERSTORM 3 MILES EAST OF PANOLA. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BENGAL...DAMON...PANOLA...RED OAK
AND VETERANS COLONY.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.Special weather statement, Aug 20, 2:47 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
247 PM CDT SUN AUG 20 2006
OKZ076-202015-
LE FLORE OK-
247 PM CDT SUN AUG 20 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
SOUTHERN LE FLORE
AT 247 PM CDT...DOPPLER RADAR INDICATED A NEARLY STATIONARY STRONG
THUNDERSTORM 5 MILES NORTHEAST OF HEAVENER. ADDITIONAL STRONG
THUNDERSTORMS WERE DETECTED ACROSS SOUTHERN LE FLORE COUNTY. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...POTEAU...OCTAVIA...BIG
CEDAR...MUSE...WHITESBORO...HODGEN...SUMMERFIELD...HEAVENER...FANSHAW
E...HOWE...WISTER AND HONOBIA.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.Special weather statement, Aug 20, 2:51 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
251 PM CDT SUN AUG 20 2006
OKZ073-202015-
PITTSBURG OK-
251 PM CDT SUN AUG 20 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
SOUTHERN PITTSBURG
AT 251 PM CDT...DOPPLER RADAR INDICATED A NEARLY STATIONARY STRONG
THUNDERSTORM 10 MILES SOUTH OF HARTSHORNE. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM
INCLUDE...BLANCO...HARTSHORNE...HAILEYVILLE...DOW AND BACHE.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.Special weather statement, Aug 20, 3:16 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
316 PM CDT SUN AUG 20 2006
OKZ076-202045-
LE FLORE OK-
316 PM CDT SUN AUG 20 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
CENTRAL LE FLORE
AT 316 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
NORTHEAST OF HOWE...MOVING NORTHEAST AT 5 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...POTEAU...HODGEN...
SUMMERFIELD...HEAVENER...FANSHAWE...HOWE...WISTER...SHADY POINT AND
CAMERON.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. DUE TO
THE SLOW MOVEMENT...HEAVY RAIN WILL ALSO ACCOMPANY THIS STORM.Special weather statement, Aug 20, 3:18 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
318 PM CDT SUN AUG 20 2006
ARZ020-202045-
FRANKLIN AR-
318 PM CDT SUN AUG 20 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTY:
IN WEST CENTRAL ARKANSAS
FRANKLIN
AT 318 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CRAVENS...STATIONARY. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...PARADISE...TONEY...LONELM...CRAVENS...WATALULA...
JETHRO...FERN AND BARNES.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.Special weather statement, Aug 20, 3:28 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
328 PM CDT SUN AUG 20 2006
OKZ074-202100-
HASKELL OK-
328 PM CDT SUN AUG 20 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
SOUTHEAST HASKELL
AT 328 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
SOUTH OF MC CURTAIN...MOVING NORTH AT 5 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...MCCURTAIN...LEQUIRE AND MC
CURTAIN.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 3:25 PM CDT | Severe Thunderstorm Warning | TSA | Franklin | 65 min |
| Aug 20, 3:31 PM CDT | Severe Thunderstorm Warning | TSA | Crawford | 59 min |
| Aug 20, 4:24 PM CDT | Severe Thunderstorm Warning | TSA | Crawford | 66 min |
| Aug 20, 4:35 PM CDT | Severe Thunderstorm Warning | TSA | Franklin | 55 min |
| Aug 20, 5:17 PM CDT | Severe Thunderstorm Warning | TSA | Madison | 58 min |
| Aug 20, 5:43 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 21 min |
| Aug 20, 6:36 PM CDT | Severe Thunderstorm Warning | TSA | Madison | 35 min |
| Aug 19, 7:06 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 54 min |
| Aug 19, 9:16 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 59 min |
| Aug 20, 2:46 PM CDT | Severe Thunderstorm Warning | TSA | Latimer | 59 min |
| Aug 20, 3:50 PM CDT | Severe Thunderstorm Warning | TSA | Latimer | 55 min |
| Aug 20, 4:26 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Pittsburg | 64 min |
| Aug 20, 5:29 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 61 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2006Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.